MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH INTRAVASCULAR CATHETER 18GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH INTRAVASCULAR CATHETER 18GX2.25; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reds2515 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported patient had an ultrasound guided 18 gauge accucath iv placed into right upper arm.Once placed, it would not draw back or flush.It was correctly placed and verified with ultrasound.The iv was removed.Once removed, md tried to flush freely through the catheter and j loop.There was quite a bit of resistance and was also unable to draw back.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult infusion and inability to aspirate was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 18ga x 2.25¿ accucath peripheral iv catheter.Light usage residues were observed and the extension set was attached to the luer adapter.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, resistance was encountered.The sample was not patent to aspiration.Microscopic inspection of the sample revealed that the flow actuator was missing from the luer orifice.The missing flow actuator resulted in the blood control valve being closed, rather than held open as intended.It is unknown if the flow actuator was omitted during assembly or subsequently became detached from the luer.Photographs of the sample have been forwarded to the manufacturing site for further evaluation.Reynosa evaluation complaint due to ¿unable to draw back or flush¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross visual, microscopic visual and functional testing performed by vad field assurance the following was concluded: the flow actuator was found to be missing from the luer orifice of the catheter causing the inability to aspirate and difficulty to infuse.This condition was caused during the manufacturing process and makes the device unusable for patient¿s treatment.Therefore, the cause of this condition is manufacturing related.A lot history review (lhr) of reds2515 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
ACCUCATH INTRAVASCULAR CATHETER 18GX2.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10434458
Report Number3006260740-2020-02983
Device Sequence Number11567818
Product Code FOZ
UDI-Device Identifier00801741110993
UDI-Public(01)00801741110993
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberN/A
Device Catalogue NumberAC0182252
Device Lot NumberREDS2515
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1